Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 238, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 4, 2006, 1:47 AM EDT for Erie County, Lorain County, Ohio. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 1:47 AM EDT (05:47 UTC)
- Expired
- Jul 4, 2006, 2:45 AM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Erie County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 40 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 1:55 AM EDT | TSTM WND DMG | Huron, OH | NUMEROUS TREES AND LIMBS DOWN |
| Jul 4, 2:00 AM EDT | TSTM WND DMG | Vermilion, OH | NUMEROUS TREES/LIMBS/POWER LINES DOWN ACROSS TOWN |
| Jul 4, 2:10 AM EDT | TSTM WND DMG | Lorain, OH | SEVERAL TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 040547
SVRCLE
OHC043-093-040645-
/O.NEW.KCLE.SV.W.0238.060704T0547Z-060704T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
147 AM EDT TUE JUL 4 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
LORAIN COUNTY IN NORTH CENTRAL OHIO
* UNTIL 245 AM EDT
* AT 146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF VERMILION
TO MILAN...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE NORTH RIDGEVILLE...LORAIN...ELYRIA...
AVON LAKE...AMHERST...BERLIN HEIGHTS...AND EASTERN ERIE COUNTY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4144 8261 4139 8247 4143 8240 4143 8230
4145 8221 4148 8219 4152 8200 4130 8197
4127 8233 4129 8235 4129 8263
$$
MRD3 follow-up statements
000
WWUS51 KCLE 040605
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
204 AM EDT TUE JUL 4 2006
OHC043-093-040645-
/O.CON.KCLE.SV.W.0238.000000T0000Z-060704T0645Z/
LORAIN OH-ERIE OH-
204 AM EDT TUE JUL 4 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 AM EDT FOR ERIE
AND LORAIN COUNTIES...
AT 202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SHEFFIELD LAKE TO 6 MILES
WEST OF OBERLIN...AND MOVING EAST AT 45 MPH. THE STRONGEST WINDS ARE
LIKELY REACHING THE CITY OF LORAIN AT 204 AM. STRONG WINDS ARE ALSO
POSSIBLE IN EASTERN ERIE COUNTY IN ADDITIONAL STORMS.
* LOCATIONS IMPACTED INCLUDE...
SHEFFIELD...
AVON LAKE...
ELYRIA...
AVON...
NORTH RIDGEVILLE...
EATON ESTATES...
LORAIN...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4144 8261 4139 8247 4143 8240 4143 8230
4145 8221 4148 8219 4152 8200 4130 8197
4127 8233 4129 8235 4129 8263
$$
MRD000
WWUS51 KCLE 040631
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
230 AM EDT TUE JUL 4 2006
OHC043-040640-
/O.CAN.KCLE.SV.W.0238.000000T0000Z-060704T0645Z/
ERIE OH-
230 AM EDT TUE JUL 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY IS CANCELLED...
THE STORM MOVED OUT OF THE COUNTY. THERE HAVE BEEN REPORTS OF WIND
DAMAGE IN HURON AND VERMILLION.
LAT...LON 4144 8223 4149 8214 4152 8200 4132 8198
4131 8197 4130 8225 4128 8226 4129 8233
4143 8233
$$
OHC093-040645-
/O.CON.KCLE.SV.W.0238.000000T0000Z-060704T0645Z/
LORAIN OH-
230 AM EDT TUE JUL 4 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 AM EDT FOR
LORAIN COUNTY...
AT 228 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM AVON LAKE
TO 17 MILES SOUTH OF OBERLIN...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
EATON ESTATES...
LAGRANGE...
WIND DAMAGE HAS BEEN REPORTED WITH THESE STORMS. TAKE SHELTER NOW
LAT...LON 4144 8223 4149 8214 4152 8200 4132 8198
4131 8197 4130 8225 4128 8226 4129 8233
4143 8233
$$
MRD000
WWUS51 KCLE 040648
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
248 AM EDT TUE JUL 4 2006
OHC093-040658-
/O.EXP.KCLE.SV.W.0238.000000T0000Z-060704T0645Z/
LORAIN OH-
248 AM EDT TUE JUL 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR LORAIN COUNTY EXPIRED AT 245
AM EDT...
SOME GUSTY WINDS ARE STILL POSSIBLE WITH THE STORMS OVER THE COUNTY.
NUMEROUS TREES AND POWER LINES WERE DOWNED WITH THESE STORMS IN
LORAIN AND VERMILION.
LAT...LON 4144 8223 4149 8214 4152 8200 4132 8198
4131 8197 4130 8225 4128 8226 4129 8233
4143 8233
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:17 AM EDT, 30 minutes earlier.
Area forecast discussion, Jul 4, 1:17 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 117 AM EDT TUE JUL 4 2006 .AVIATION(06Z-06Z)... ONGOING CONVECTION OVER WESTERN OHIO WILL CONTINUE TO SPREAD EASTWARD THROUGH THE EARLY MORNING HOURS. UPSTREAM OBS WITHIN THE HEAVIEST STORMS HAVE SHOWN PERIODS OF VERY HEAVY RAIN AND GUSTY WINDS AROUND 30 KTS WITH VSBYS UNDER A MILE AT TIMES. HAVE THEREFORE OPTED TO CARRY THESE CONDITIONS AT ALL TERMINALS FOR AT LEAST PART OF THE EARLY MORNING HOURS THROUGH ABOUT 10Z THEN BACK OFF TO IFR LIGHT RAIN SHOWERS AND FOG TOWARD DAYBREAK. A BRIEF BREAK IN THE RAIN LOOKS POSSIBLE THIS MORNING BUT CONTINUE TO FAVOR PREVIOUS FORECAST OF TSRA DEVELOPING BY MID AFTERNOON AND CONTINUING INTO THE EARLY EVENING HOURS. RETAINED PROB30S AT ALL LOCATIONS TO ACCOUNT FOR THIS...DIFFICULT TO FINE-TUNE TIMING THIS FAR IN ADVANCE BUT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS APPEARS POSSIBLE LATER TODAY. && .SHORT TERM (TONIGHT)... NO MAJOR CHANGES PLANNED AT THE MOMENT. CONVECTION APPEARS TO BE HAVING A TOUGH TIME GETTING GOING THIS EVE. MESOANALYSIS SHOWING QUITE A BIT OF CONVECTIVE INHIBITION (CIN) OVR NRN OH WHICH HAS LIMITED SURFACE BASE STORMS. HOWEVER...MODELS CONT TO ADVERSTISE A DECENT WLY LOW LEVEL JET DEVELOPING OVERNIGHT. THIS COULD CAUSE ELEVATED STORMS TO DEVELOP. STORMS JUST S OF FORECAST AREA FIRST SIGN THAT THIS JET COULD BE INDEED DEVELOPING. NOT SURE HOW MUCH SVR WX THERE WILL BE OVERNIGHT BUT LOCALLY HEAVY RAINS A GOOD BET. WILL CONT TO MONITOR STORMS BUT DO EXPECT COVERAGE TO INCR NEXT FEW HOURS. NO OTHER CHANGES PLANNED AT THE MOMENT. && .PREV SHORT TERM(TONIGHT THROUGH THURSDAY NIGHT)... JUST WATCHING THE COLD FRONT TO THE NORTH. THE CIRRUS BLOWOFF FROM THE STORMS THIS MORNING KEPT TEMPERATURES DOWN AND THIS WILL HELP TO SLOW DOWN THE THREAT OF SEVERE WEATHER. SOME OPEN AREA OVER THE EXTREME SOUTHERN AREA MAY CAUSE SOME ISOLATED THUNDERSTORMS THROUGH 6 PM. THE FORECAST AREA WILL BE IN THE RRQ OF THE JET AND SOME SEVERE IS STILL POSSIBLE AS THE SHORT WAVE OVER WISCONSIN DROPS SOUTH. THINGS SHOULD START DEVELOPING RAPIDILY OVER IL...WI AND IA BY 23Z. COMTEMPLATED A FLASH FLOOD WATCH FOR PARTS OF THE FORECAST AREA...IT WILL BE CLOSE BUT WITH THE COLD FRONT MOVING THE PRECIPITATION MAY CONTINUE TO PUSH SOUTH AND KEEP THE HEAVY RAIN AWAY FROM ONE AREA...THIS NEEDS TO BE MONITORED. AS THE AIRMASS DESTABILIZED AND WITH SOME SHEAR THE THREAT OF SEVERE LOOKS REASONABLE. FORECAST IS STILL TOUGH FOR TUESDAY AS GFS IS SLOWER IN PUSHING IN THE DRIER AIR...ATTM GOING WITH WRK/NAM THAT THINGS WILL TRY TO DRY OUT FROM THE NORTH. MODELS TRY TO HINT AT LITTLE VORT MAXES COMING DOWN IN THE NORTHWEST FLOW WEDNESDAY AND THURSDAY...ATTM KEPT IT DRY BUT IT WILL HAVE TO BE MONITORED. GUIDANCE TEMPERATURES LOOK GOOD. && .LONG TERM (FRI THRU MON)... HIGH PRESSURE TO BE IN CONTROL THROUGH SUNDAY AND AS THE HIGH MOVES EAST. TEMPERATURES ALOFT WILL SLOWLY WARM. A TROUGH/FRONT MAY BE IN THE AREA MONDAY WITH SOME TIMING UNCERTAINITY WILL JUST GO WITH A 20 POP. GUIDANCE TEMPERATURES LOOK GOOD. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...KUBINA PREV SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...LEINS
Hazardous weather outlook, Jul 3, 6:19 AM EDT, 19 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 619 AM EDT MON JUL 3 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-041200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 619 AM EDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND SLOWLY MAKE THEIR WAY ACROSS THE OUTLOOK AREA BY LATE TONIGHT. THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT TUESDAY AFTERNOON. THESE STORMS MAY BECOME STRONG TO SEVERE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF STORMS DEVELOP AND BECOME SEVERE. LEINS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:46 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 52 min |
| Jul 4, 12:43 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 4, 1:47 AM EDT | Special Marine Warning | CLE | 118 min | |
| Jul 4, 1:56 AM EDT | Severe Thunderstorm Warning | CLE | Huron | 53 min |
| Jul 4, 2:14 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 54 min |
| Jul 4, 3:19 AM EDT | Special Marine Warning | CLE | 86 min | |
| Jul 4, 3:30 AM EDT | Special Marine Warning | CLE | 90 min | |
| Jul 4, 4:42 PM EDT | Tornado Warning | CLE | Mahoning | 48 min |
| Jul 4, 4:44 PM EDT | Tornado Warning | CLE | Portage | 16 min |
| Jul 4, 7:58 PM EDT | Tornado Warning | CLE | Portage | 62 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.